Texas, 2012High Wind in Texas, November 10, 2012
November 10, 2012 · NWS EPZ · 1 event in 1 county or zone
Strong southwest winds increased ahead of an upper trough moving through the Great Basin and into the Desert Southwest. A peak wind gust of 73 mph was reported 2 miles north of Downtown El Paso.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds increased ahead of an upper trough moving through the Great Basin and into the Desert Southwest. A peak wind gust of 73 mph was reported 2 miles north of Downtown El Paso.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 10, 5:24 AM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Nov 10, 5:24 AM MST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
524 AM MST SAT NOV 10 2012
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING STRONG WINDS
AND A SLIGHT CHANCE OF PRECIPITATION TO THE AREA TODAY. TONIGHT A
STRONG COLD FRONT WILL MOVE ACROSS THE AREA. TEMPERATURES ON
SUNDAY AND MONDAY WILL BE WELL BELOW NORMAL. WE WILL SEE A
MODERATE TO HARD FREEZE ACROSS THE AREA MONDAY MORNING. WE WILL
SEE A WARMING TREND THROUGH THE MIDDLE OF THE COMING WEEK.
&&
.DISCUSSION...
WINDY WEATHER WILL BE WIDESPREAD TODAY. TODAY WE GET A LITTLE
TASTE OF SPRING BEFORE A LITTLE TASTE OF WINTER ARRIVES TOMORROW.
CURRENTLY A STRONG UPPER LEVEL STORM SYSTEM AND SURFACE COLD FRONT
WERE MARCHING THROUGH ARIZONA. THIS SYSTEM WILL HELP GENERATE VERY
STRONG SURFACE WINDS THIS AFTERNOON. CURRENT RADAR VAD WIND
PROFILE SHOWS THAT 30KT SUSTAINED WINDS ARE ALREADY VERY NEAR THE
SURFACE...AND THE CURRENT BALLOON SOUNDING SHOWS 50KT WINDS AT THE
LEVEL WE WILL MIX UP TO TODAY. ALL THIS MEANS THAT WE WILL HAVE A
VERY WINDY AFTERNOON AND EVENING TODAY. A WIND ADVISORY IS IN
PLACE FOR THE LOWLANDS AND A HIGH WIND WARNING IS OUT FOR THE
GILA AND SACS. WE ARE STILL RELATIVELY WARM (FOR NOVEMBER) AND
THIS WARM AIR WILL COMBINE WITH THE STRONG WINDS TO GIVE US
WIDESPREAD BLOWING DUST THIS AFTERNOON. THERE IS A GOOD
POSSIBILITY THAT WE WILL SEE SOME ROAD CLOSURE ESPECIALLY FOR
LOCATIONS WEST OF LAS CRUCES. A BLOWING DUST ADVISORY MAY BE
NECESSARY AROUND THE DEMING AREA...BUT I WILL LET THE DAY SHIFT
MAKE THE CALL ON THAT ONE. LATER TONIGHT AS THE UPPER LEVEL SYSTEM
CONTINUES TO CHUG TO THE EAST...IT WILL DRAG A STRONG COLD FRONT
ACROSS THE REGION. THIS FRONT WILL TAKE OUR ABOVE NORMAL
TEMPERATURES TODAY AND DROP THEM WELL BELOW NORMAL ON SUNDAY AND
MONDAY. BY MONDAY THE UPPER TROUGH WILL BE WELL TO OUR EAST AND WE
WILL SEE A FLAT RIDGE BUILD INTO THE SOUTHWEST. THIS WILL KEEP OUR
SKIES MOSTLY CLEAR AND ALLOW FOR A WARMING TREND THROUGH THE
MIDDLE OF THE WEEK. ALL THE EXTENDED MODELS INDICATE THAT WE WILL
SEE ANOTHER UPPER LEVEL SYSTEM MOVE ACROSS NEW MEXICO ON THURSDAY.
PREVIOUS MODEL RUNS HAD THE SYSTEM STRONG...FURTHER SOUTH AND ABLE
TO TAP INTO A FAIR AMOUNT OF MOISTURE. ALL THE CURRENT MODEL RUNS
HAVE THE FAST MOVING SYSTEM COMING ACROSS WEAKER AND WITH LESS
MOISTURE...SO I HAVE STARTED TO PAIR BACK OUR PRECIPITATION
CHANCES FOR LATE THURSDAY AND EARLY FRIDAY.
LOOKING A TEMPERATURES...TODAY WE WILL SEE HIGHS RUNNING THREE TO
SIX DEGREES ABOVE NORMAL. THEN TONIGHT THE COLD AIR RUSHES IN AND
SUNDAY'S HIGHS WILL RUN TEN TO TWELVE DEGREES BELOW NORMAL. ON
MONDAY MORNING WE WILL SEE FREEZING TEMPERATURES ACROSS THE ENTIRE
REGION. ON TUESDAY WE WILL SEE A WARMING TREND WITH OUR HIGHS ONLY
RUNNING AROUND FIVE DEGREES BELOW NORMAL. FOR WEDNESDAY WE WILL
SEE NEAR NORMAL HIGHS AND THEN FOR THE END OF THE COMING WEEK WE
WILL SEE HIGHS RUNNING A FEW DEGREES ABOVE NORMAL.
&&
.AVIATION...10/12Z-11/12Z
WE WILL HAVE AN ACTIVE WEATHER DAY TODAY AS AN UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. LATER THIS MORNING WINDS WILL BEGIN TO
INCREASE AND BY THIS AFTERNOON WE WILL SEE WINDS OF 24030G45KT.
THESE STRONG SURFACE WINDS WILL LEAD TO STRONG OR GREATER
TURBULENCE NEAR AND JUST DOWN WIND OF AREA MOUNTAINS. ALSO THE
WINDS WILL HELP GENERATE WIDESPREAD AREAS OF BLOWING DUST AND
SAND. OCCASIONALLY SURFACE VISIBILITIES COULD DROP INTO THE IFR
CATEGORY ESPECIALLY WEST OF KLRU. WINDS LATER TONIGHT WILL COME DOWN A
LITTLE AND SWING AROUND TO 30020G30KT AS A STRONG COLD FRONT MOVES
ACROSS THE AREA.
&&
.FIRE WEATHER...
ACTIVE WEATHER TODAY. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL
BRING A SLIGHT CHANCE FOR PRECIPITATION TO THE AREA TODAY. SOME
LIGHT SNOW MAY FALL AT THE HIGHER ELEVATIONS OF THE SACS AND GILA
WILDERNESS. BUT THE BIG STORY WITH THIS SYSTEM WILL BE THE STRONG
WINDS. WE WILL SEE SURFACE WINDS OF AT LEAST 25 TO 35 MPH IN THE
LOWLANDS WITH EVEN STRONG WINDS POSSIBLE IN THE MOUNTAINS. THESE
WINDS WILL COMBINE WITH OUR RELATIVELY WARM TEMPERATURES TO ALLOW
WIDESPREAD AREAS OF BLOWING DUST. THEN LATER TONIGHT WE WILL SEE
WINDS COME DOWN A LITTLE AND SWING MORE AROUND TO THE NORTHWEST AS
A STRONG COLD FRONT MOVES ACROSS THE AREA. HIGH TEMPERATURES ON
SUNDAY AND MONDAY WILL BE WELL BELOW NORMAL. FOR THE FIRST PART OF
NEXT WEEK THROUGH THE MIDDLE OF THE WEEK WE WILL BE DRY WITH A
WARMING TREND. TOWARD THE END OF NEXT WEEK WE WILL SEE ANOTHER
STORM SYSTEM BRING A CHANCE OF PRECIPITATION TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 73 45 56 29 55 / 10 10 0 0 0
SIERRA BLANCA 76 42 62 29 55 / 10 10 0 0 0
LAS CRUCES 67 38 54 24 52 / 20 10 0 0 0
ALAMOGORDO 67 40 56 24 50 / 20 10 0 0 0
CLOUDCROFT 53 25 34 13 38 / 40 20 10 0 0
TRUTH OR CONSEQUENCES 64 38 52 24 53 / 30 10 0 0 0
SILVER CITY 52 36 47 24 52 / 50 20 0 0 0
DEMING 64 33 54 20 54 / 30 10 0 0 0
LORDSBURG 58 33 54 21 57 / 40 20 0 0 0
WEST EL PASO METRO 72 44 56 30 55 / 10 10 0 0 0
DELL CITY 76 40 63 23 52 / 10 10 0 0 0
FORT HANCOCK 80 45 63 30 59 / 10 10 0 0 0
LOMA LINDA 69 42 53 28 52 / 10 10 0 0 0
FABENS 77 44 59 30 57 / 10 10 0 0 0
SANTA TERESA 70 40 55 28 53 / 10 10 0 0 0
WHITE SANDS HQ 68 42 54 28 53 / 20 10 0 0 0
JORNADA RANGE 66 32 54 22 52 / 20 10 0 0 0
HATCH 64 35 53 19 53 / 20 10 0 0 0
COLUMBUS 67 42 55 27 54 / 20 10 0 0 0
OROGRANDE 71 42 55 28 53 / 20 10 0 0 0
MAYHILL 62 32 44 20 45 / 40 20 10 0 0
MESCALERO 60 28 44 15 46 / 30 20 10 0 0
TIMBERON 61 31 43 18 43 / 40 20 10 0 0
WINSTON 53 27 45 15 52 / 40 20 10 0 0
HILLSBORO 57 34 48 22 53 / 40 10 0 0 0
SPACEPORT 65 37 52 22 52 / 20 10 0 0 0
LAKE ROBERTS 53 26 48 18 56 / 50 20 10 0 0
HURLEY 55 33 49 19 53 / 50 20 0 0 0
CLIFF 56 23 53 14 59 / 50 20 0 0 0
MULE CREEK 51 17 48 10 57 / 50 20 0 0 0
FAYWOOD 56 31 49 18 52 / 40 10 0 0 0
ANIMAS 60 32 54 19 57 / 30 20 0 0 0
HACHITA 63 35 55 21 56 / 20 10 0 0 0
ANTELOPE WELLS 64 35 56 23 59 / 20 10 0 0 0
CLOVERDALE 58 35 52 21 55 / 20 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR NMZ404>407-
409>413-417.
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR NMZ401>403-
408-414>416.
TX...WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR TXZ418>424.
&&
BRICEHazardous weather outlook, Nov 10, 6:24 AM MST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
624 AM MST SAT NOV 10 2012
NMZ401>417-TXZ418>424-111330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
624 AM MST SAT NOV 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG
WINDS TO THE AREA THIS AFTERNOON AND EVENING. A WIND ADVISORY IS
IN EFFECT FOR WINDS IN THE LOWLAND OF 25 TO 35 MPH WITH GUST TO 50+
MPH WILL BE POSSIBLE. IN THE MOUNTAINS THERE IS A HIGH WIND
WARNING IN PLACE AS WE WILL SEE WINDS INCREASE TO 35 TO 45 MPH
WITH GUSTS TO 60+ POSSIBLE. IN ADDITION TO THE STRONG WINDS WE
WILL SEE WIDESPREAD AREAS OF BLOWING DUST. SOME ROAD CLOSURES WILL
BE POSSIBLE THIS AFTERNOON ESPECIALLY IN AND AROUND THE DEMING
AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WE WILL SEE COLDER TEMPERATURES ON SUNDAY BEHIND A COLD FRONT THAT
WILL MOVE THROUGH THE REGION TONIGHT. TEMPERATURES MONDAY MORNING
WILL DROP BELOW FREEZING ACROSS THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
High Wind, Eastern/Central El Paso County
- When
- November 10, 11:57 AM MST to 2:00 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
A mesonet site 2 miles north of El Paso reported a peak wind gust of 73 mph and a National Weather Service Employee located 6 miles north-northeast of El Paso recorded a peak gust of 62 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, November 10, 2012$906,000 · EF0 · 13 events
- Heavy Snow and High Wind in New Mexico, November 10 to 11, 201265 kt wind · 34 events
- Hail and Damaging Wind in Nebraska, November 10, 2012$35,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, November 10 to 11, 2012$11,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, November 10, 20121 in hail · 20 events
- High Wind in Oklahoma, November 10, 2012$2,000 · 58 kt wind · 13 events
- Hail in Illinois, November 10 to 11, 20121.5 in hail · 12 events
- Wildfire in Georgia, November 10 to 12, 2012$14,000 · 4 events
- Winter Weather in Wyoming, November 10, 201210 events
- Winter Storm in North Dakota, November 10 to 11, 20129 events
- High Wind in Kansas, November 10, 201262 kt wind · 7 events
- High Wind in Kansas, November 10, 201257 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421268.